Kansas, 2007

Heavy Rain in Kansas, July 11, 2007

July 11, 2007 · NWS DDC · 1 event in 1 county or zone

An isolated report of heavy rain was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

An isolated report of heavy rain was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 11, 12:55 AM CST, 8 hours 35 minutes earlier.

Area forecast discussion, Jul 11, 12:55 AM CST, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
155 AM CDT WED JUL 11 2007

.DISCUSSION...

DAYS 1-2...

THE PRIMARY FORECAST CHALLENGES WILL BE POPS...TIMING OF PRECIP AND
TEMPERATURES.

THE LATEST RUNS OF THE NAM...GFS AND OLD NGM ALL SUGGEST THERE WILL
BE VERY LITTLE CHANCE FOR PRECIPITATION FOR MOST OF TODAY.  MID LEVEL
CLOUDS WILL ABOUND AND KEEP TEMPERATURES FROM CLIMBING TOO FAR OUT OF
THE 80S.  WILL HAVE 20 POPS INCREASING INTO 30 POPS BY LATE THIS
AFTERNOON IN THE WEST THIS AFTERNOON...JUST IN CASE ENOUGH UPSLOPE
MOISTURE MATERIALIZES TO GENERATE A FEW STRAY THUNDERSTORMS.  IF ANY
THUNDERSTORMS DO POP...THINK UPWARD VERTICAL MOTION COULD GET GOING
QUICKLY AS MID LEVEL INSTABILITY IS REACHED.  RIGHT NOW...THINK THE
SEVERE POTENTIAL WILL INCREASE THIS EVENING...AND HAVE INCREASED
POPS AND ZFP WORDING LIKEWISE.  HAIL WILL BE THE MAIN SEVERE RISK.

THE COLD FRONT WHICH DOVE THROUGH THE CWA TUESDAY SHOULD START
COMING BACK NORTH AS A WARM FRONT TONIGHT AND COLLIDE WITH THE
HIGHER PRESSURE...TO STALL ROUGHLY WEST TO EAST ACROSS KANSAS.  THIS
BOUNDARY WILL BE THE FOCUS FOR CONVECTION AND SOME SPOTS COULD SEE
SOME HEAVY RAIN.  FOR NOW...WENT WITH 50 POPS MOST LOCALES AND 0.2 TO
0.3 INCH QPF IN MY WESTERN COUNTIES...THINKING THE CONVERGENCE WILL
BE MOST THERE.  ALSO...AS REFERENCED ABOVE...THREW IN SOME POSSIBLE
SEVERE WORDING FOR LARGE HAIL IN MY WESTERN 1/3RD CWA. LOWS TONIGHT
WONT CHANGE MUCH FROM THIS MORNINGS READINGS...GENERALLY IN THE MID
60S.

ON THURSDAY...WILL KEEP SLIGHT CHANCE POPS GOING WEST AND CHANCE
POPS IN MY SOUTHEAST...THINKING THE SURFACE BOUNDARY WILL GET
SHOVED BACK SOUTH ONCE MORE.  THE P28 AREA COULD SEE SOME MORE
SIGNIFICANT RAIN...AND FLOOD CONDITIONS WILL NEED TO BE MONITORED.
MOISTURE AND BOUNDARIES RESIDE THURSDAY NIGHT...AND HAVE PUT 40
POPS MOST AREAS.  NOT SURE IF THE QPF WILL BE AS HIGH THURSDAY NIGHT
AS THE LOWER ATMOSPHERE SHOULD BE A BIT LESS MOIST BY THEN.
TEMPERATURES COULD REBOUND SLIGHTLY AS THE YOYO-ING BOUNDARY SURGES
NORTH AGAIN AS A WARM FRONT.  EXPECT LOWER 90S ALONG THE OKLAHOMA
BORDER AND UPPER 80S ELSEWHERE.

DAYS 3-7...

MODELS (GFS/ECMWF) INDICATE A WELL AMPLIFIED RIDGE OF HIGH PRESSURE
IN PLACE OVER THE WESTERN STATES WHICH WILL CONTINUE TO INFLUENCE A
NORTHWESTERLY FLOW ALOFT OVER THE CWA THROUGH THE WEEKEND...BEFORE
BEGINNING TO BREAK DOWN EARLY NEXT WEEK. A SMALL SURFACE HIGH WILL
DROP SOUTHEASTWARD FROM NEBRASKA ON FRIDAY INTO EASTERN KANSAS AND
WESTERN MISSOURI BY SATURDAY NIGHT...AS A STALLED FRONTAL BOUNDARY
SITS JUST TO THE SOUTH/SOUTHWEST OF THE CWA. A SERIES OF UPPER LEVEL
SHORTWAVE TROUGHS WILL CONTINUE TO MOVE DOWN THE RIDGE THROUGH THE
WEEKEND. AS A RESULT...THUNDERSTORMS SHOULD DEVELOP JUST LEE OF
THE ROCKIES IN EASTERN COLORADO AND NORTHEASTERN NEW MEXICO AND MOVE
SOUTHEAST ON FRIDAY AND AGAIN SATURDAY. HOWEVER...WITH THE SURFACE
HIGH STILL PRESENT IN EASTERN KANSAS THROUGH SATURDAY...IT SHOULD
LIMIT ANY CHANCES OF PRECIP TO THE EXTREME SOUTHWESTERN COUNTIES OF
THE CWA. POPS LOOK REPRESENTATIVE SO NO CHANGE IS PLANNED.

HIGH TEMPERATURES SHOULD ALSO BE COOLER FRIDAY NORTH OF THE FRONTAL
BOUNDARY AS 850MB TEMPERATURES ONLY REACH UP INTO THE UPPER
TEENS/LOWER 20S. EXPECT HIGHS IN THE LOW 80S FRIDAY WITH A GRADUAL
WARM UP SATURDAY AND AGAIN SUNDAY AS A SOUTHERLY FLOW AT 850MB
RETURNS TO THE CWA.

&&

.AVIATION...

A COLD FRONT THAT PUSHED SOUTH THROUGH WESTERN KANSAS LAST EVENING
WILL STALL AND REMAIN TO THE SOUTH OF THE AREA AS A SURFACE HIGH
DROPS SOUTH FROM NEBRASKA INTO KANSAS TODAY. EXPECT VFR CONDITIONS
TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  84  63  89  64 /  10  50  30  40
GCK  84  63  88  62 /  20  50  30  40
EHA  88  66  91  63 /  20  50  20  40
LBL  87  66  91  63 /  20  50  20  40
HYS  82  64  86  64 /  10  50  40  40
P28  86  66  90  66 /  10  50  40  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN12/32/32
Hazardous weather outlook, Jul 11, 3:03 AM CST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
403 AM CDT WED JUL 11 2007

KSZ030-031-043>046-061>066-074>081-084>090-121015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
403 AM CDT WED JUL 11 2007 /303 AM MDT WED JUL 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MARCH ACROSS WESTERN
KANSAS THIS MORNING...BUT ARE NOT EXPECTED TO BE SEVERE.

THEN AS THE DAY HEATS UP...MORE THUNDERSTORMS WILL FORM IN
EXTREME WESTERN KANSAS AFTER 5 PM CDT...AND ADVANCE TO THE
SOUTHEAST. THERE IS A SLIGHT CHANCE SOME OF THE LATE AFTERNOON AND
EVENING STORMS WILL REACH SEVERE LEVELS WITH HAIL UP TO QUARTER
SIZE AND WIND GUSTS TO 65 MPH. THIS RISK FOR SEVERE STORMS WILL
EXIST FROM 5 PM TO 9 PM WEST OF A LINE FROM DIGHTON TO
LIBERAL...AND THEN FROM 8 PM TO MIDNIGHT WEST OF A HAYS TO
COLDWATER LINE. FURTHERMORE...LOCALIZED HEAVY RAIN IS POSSIBLE
WITH A FEW OF THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...THURSDAY
NIGHT AND INTO FRIDAY. A FEW OF THE STORMS THURSDAY EVENING COULD
BE SEVERE WITH LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE REQUIRED AFTER 5 PM WEST OF A DIGHTON TO LIBERAL
LINE...AND AFTER 8 PM WEST OF A HAYS TO COLDWATER LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12/32

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Trego

When
July 11, 9:30 AM CST
Where
Trego County, 2.26 mi WNW of Trego Center
Reported by
Public
Coordinates
38.890, -99.940

Rainfall of 2.80 inches fell overnight. There was standing water but no flooding.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51190.